Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 281, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 30, 2006, 7:10 PM CDT for Hale County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2006, 7:10 PM CDT (00:10 UTC)
- Expired
- Jun 30, 2006, 7:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Hale County, AL
The radar
The Birmingham radar (KBMX), 92 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2409 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:15 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 30, 6:15 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 615 PM CDT FRI JUN 30 2006 .UPDATE...UPDATED AVIATION DISCUSSION FOR 00Z TAFS. && .DISCUSSION...(ISSUED AT 330 PM) IT APPEARS WE HAVE REACHED OUR CONVECTIVE TEMPERATURE THIS AFTERNOON AS ISOLATED SHOWERS AND THUNDERSTORMS HAVE POPPED UP ACROSS AREAS NORTH OF INTERSTATE 20. BELIEVE THESE SHOWERS AND A FEW THUNDERSTORMS WILL NOT GET OUT OF HAND SO HAVE CARRIED ISOLATED CONVECTION NORTH OF INTERSTATE 20 IN THE FORECAST FOR THIS EVENING. STORMS SHOULD QUICKLY DISSIPATE AFTER SUNSET AND EXPECT ANOTHER MOSTLY CLEAR TO PARTLY CLOUDY (NORTH) NIGHT. HOT AND MOSTLY DRY WEATHER WILL CONTINUE OVER THE WEEKEND AS A BREAK IN THE MID TO UPPER 90S LOOKS UNLIKELY. OBVIOUSLY FROM THIS AFTERNOON...WE CANT RULE OUT ISOLATED STORMS BUT DECIDED NOT TO INCLUDE ANY WEATHER FOR SATURDAY AND SUNDAY AS LITTLE FOCUS OTHER THAN DIURNAL HEATING EXISTS. HIGH PRESSURE REMAINS WELL OFF TO THE EAST AS GULF MOISTURE RETURNS ONCE AGAIN. WITH AMPLE MOISTURE AROUND...BELIEVE WE WILL BEGIN TO SEE MORE COVERAGE IN AFTERNOON AND EVENING CONVECTION ON MONDAY AND TUESDAY. AFTERNOON HIGHS WILL STILL BE RATHER WARM WITH TEMPS IN THE 90S. RAIN COVERAGE FINALLY LOOKS TO INCREASE ACROSS THE AREA BY MID WEEK AS A SURFACE LOW PRESSURE SYSTEM AND FRONT ENTER THE OHIO AND TENNESSEE VALLEYS. MEANWHILE...A LARGE UPPER TROUGH WILL POSITION OVER THE GREAT LAKES REGION ALLOWING SHORTWAVES TO ROTATE THROUGH THE BASE OF THE TROUGH. BELIEVE ENOUGH FEATURES WILL COME TOGETHER FOR THE AREA TO RECEIVE A DECENT AMOUNT OF RAINFALL. IT IS STILL EARLY IN THE MODEL RUN BUT THE GFS AND ECMWF MODELS ARE COMING INTO PRETTY GOOD AGREEMENT ON THE SOLUTION THAT THIS FRONT WILL STALL ACROSS THE AREA. KNS/99 && .AVIATION...UPDATE. VCTS LOOKS LIKE A GOOD FORECAST THROUGH ABOUT 01Z THIS EVENING AT BHM...TCL AND ANB. AFTER SUNSET...CONDITIONS SHOULD GRADUALLY IMPROVE RESULTING IN CLEAR SKIES FOR THE REMAINDER OF THE NIGHT INTO TOMORROW MORNING. SOME PATCHY FOG IS POSSIBLE IN THE MORNING ESPECIALLY ACROSS AREAS WHERE IT RAINED...BUT COVERAGE SHOULD BE VERY LIMITED. WILL ONLY INCLUDE LIGHT FOG AT TCL. A FEW THUNDERSTORMS WILL LIKELY FORM ONCE AGAIN TOMORROW AFTERNOON...WITH SLIGHTLY LESS COVERAGE THAN TODAY. OTHERWISE EXPECT VFR CONDITIONS. 12/SIRMON && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Jun 30, 1:36 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 136 PM CDT FRI JUN 30 2006 ALZ011>015-017>050-011836- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 136 PM CDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...NONE. MONTGOMERY...NONE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. MBS/91
In the hours before
Special weather statement, Jun 30, 6:28 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 628 PM CDT FRI JUN 30 2006 ALZ020-010000- CHEROKEE- 628 PM CDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 700 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BLANCHE...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BLANCHE AND GAYLESVILLE THROUGH 700 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 12/SIRMON
Special weather statement, Jun 30, 6:43 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 643 PM CDT FRI JUN 30 2006 ALZ028-010015- CLAY- 643 PM CDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY COUNTY UNTIL 715 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER DELTA...MOVING SOUTH AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DELTA THROUGH 715 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 12/SIRMON
Local storm report, Jun 30, 7:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
706 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 1 S DELTA 33.43N 85.69W
06/30/2006 E1.00 INCH CLAY AL EMERGENCY MNGR
QUARTER SIZED HAIL 1 MILE SOUTH OF DELTA.
0702 PM HAIL 8 NW CENTRE 34.23N 85.77W
06/30/2006 E0.25 INCH CHEROKEE AL EMERGENCY MNGR
DIME SIZE HAIL BETWEEN LEESBURG AND CENTRE.
&&
DCWThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:02 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 28 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.